Mississippi, 2024

Flash Flooding and Flood in Mississippi, June 4, 2024

June 4, 2024 · NWS JAN · 26 events in 15 counties and zones

A long lived, organized complex of thunderstorms moved into central and southern Mississippi during the afternoon producing numerous reports of wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$916,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A long lived, organized complex of thunderstorms moved into central and southern Mississippi during the afternoon producing numerous reports of wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 4, 2:19 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 4, 2:19 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
319 PM CDT Tue Jun 4 2024

...New DISCUSSION...

.DISCUSSION...
Issued at 318 PM CDT Tue Jun 4 2024

Rest of this afternoon through Wednesday...

Cold pool has drifted far across the area, with majority of the
focus of moist southerly flow & destabilization along & ahead of the
boundary for southwestern areas. There has been a uptick in
convective organization as the storms move in across the MS River
corridor & should continue to mature as they propagate eastward.
There is a core of storms moving across south-central LA that have a
deep cold pool & should tap into the stout environment mainly south
of the I-20 corridor. With 340-350K 925-850mb Theta E reservoir over
the Gulf Coast region & nosing into the Hwy 84 corridor, this
environment should be able to support more maturing of this
convective complex. There is some expectation of an eventual more
north-south orientation of a line progged to swing eastward along
the Hwy 84 corridor. As mentioned before, steep mid- level lapse
rates of 6-8 deg C, 30-35kts mean bulk shear & ongoing 2-4k J/kg
ML/MUCAPE south & south of the I-20 corridor should focus the
potential for severe storms. Adjusted the severe graphic to focus
mainly south of I-20 with the "Slight" risk area. Main threats
remains to be damaging winds of 60-70mph & some hail. With recent
rains & expected potential for an additional 2-3 inches, with
locally higher amounts possible, some localized flash flooding
potential remain possible, but especially across the southern half
of the "Limited" zone along & south of I-20 & west of I-55. Lastly,
there has been some potential for a somewhat weak but earlier
evident wake low in the back sharp edge of this precip.

Expect these storms to move out of the region into the early evening
hours, possibly as early as 8-10PM but left the going end timing as
is for now. Strong deep layer flow is progged to swing over the top
of the southwestern ridge tonight & into Wednesday, leading to a
frontal zone & southern shortwave ascent again Wednesday morning
through the aftn hours. Mesoscale details will be key, convective
allowing models indicate another MCS diving down out of the Ozarks,
moving into the northwest ArkLaMiss Delta around daybreak &
potentially reinvigorating after daybreak into the aftn hours on
Wednesday. With mid-level lapse rates around 7-8 deg C, 29-31C
vertical totals & 25-35kts mean bulk shear in the 0-3km/0-6km
layers, isolated severe storms are possible, especially where the
highest Theta E reservoir resides across the southwestern areas
along & south of I-20 & into the Hwy 84 corridor. Lows will be
seasonably warm in the low-mid 70s, while near to slightly
seasonably warm southeast of the Natchez Trace in the low 90s while
near seasonable values in the mid-upper 80s to the northwest. /DC/

Wednesday through Tuesday: Continuing into Wednesday another round
of potentially severe storms will be possible across much of the
southwestern portions of the CWA at least, and the main threat will
be damaging wind gusts. Isolated showers and thunderstorms possible
for the rest of the area.

Weak high pressure expanding into the southern plains and high
pressure over the southeastern US will leave our area sandwiched
between the two leading to moisture steadily feeding into the area.
We can expect PWs to near the 2 inch range with northwesterly winds
aloft in the 25-35kt range will lead to the probable lines of
convection moving into the area by daybreak Wednesday. Expect this
activity to be mainly confined to before daybreak and again going
into the afternoon as daytime heating may lead to redevelopment some
of which may be strong to severe.

Otherwise the long term period will be dominated by continuous
chances for isolated showers and thunderstorms almost everyday of
the period with possible low end chances for marginally severe
storms. This activity will be mainly in the southwest where the most
favorable storm environment will be but we will continue to keep
messaging day to day. By Friday going into Saturday a cold front
will push southeast into our area limiting storm coverage and
intensity in the area as drier air filters into the area. Sunday
rain chances will continue into Monday with a weak shortwave primed
to drop into the area by mid afternoon bring a return to rain and
storm chances. Tuesday, troughing across the rockies will begin to
shift eastward continuing rain chances into midweek./KP/

&&

.AVIATION...
(18Z TAFS)
Issued at 249 PM CDT Tue Jun 4 2024

VFR conditions prevail across the region this afternoon. Another
round of SHRA & TSRA is moving in from the west, with 50 kt wind
gusts & 1 inch hail possible. Brief categorical reductions will be
possible in storms. Late tonight into early Wed morning, low MVFR
stratus ceilings will be possible again & patchy fog cannot be
ruled out. These ceilings & fog should lift just after daybreak
Wednesday, with another round of SHRA & TSRA psbl by daybreak in
west-northwest TAF sites & spreading east- southeast through the
aftn hours. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  89  71  89 /  20  60  50  30
Meridian      70  91  70  90 /  30  50  60  40
Vicksburg     73  87  71  90 /  20  60  40  20
Hattiesburg   73  92  73  91 /  20  40  40  50
Natchez       73  89  70  89 /  20  50  40  30
Greenville    73  86  71  91 /  20  60  30  10
Greenwood     72  86  70  90 /  30  70  40  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/KP/

In the hours before

Local storm report, Jun 4, 1:18 PM CST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
218 PM CDT Tue Jun 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Tstm Wnd Dmg     1 SSE Pine Ridge        31.61N 91.33W
06/03/2024                   Adams              MS   Emergency Mngr

            A few trees down along Foster Mound Road.

&&

CE
Special weather statement, Jun 4, 1:38 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
238 PM CDT Tue Jun 4 2024

LAZ016-023>026-MSZ047-053-059-060-042045-
Tensas LA-Madison LA-Concordia LA-Catahoula LA-Franklin LA-Adams MS-
Jefferson MS-Warren MS-Claiborne MS-
238 PM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT TENSAS...SOUTHEASTERN MADISON...
CONCORDIA...CENTRAL CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES...
SOUTHERN WARREN...CLAIBORNE...JEFFERSON AND ADAMS COUNTIES THROUGH
345 PM CDT...

At 237 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Tallulah to near
Walters. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Vicksburg, Ferriday, Newellton, Clayton, Mound, Larto, Lake Bruin,
  Somerset, Helena, and Lee Bayou around 245 PM CDT.
  Natchez, St. Joseph, Ridgecrest, Waterproof, Monterey, Spokane,
  and Le Tourneau around 250 PM CDT.
  Vidalia, Deer Park, and Yokena around 255 PM CDT.
  Alcorn State and Church Hill around 300 PM CDT.
  Port Gibson, Reganton, Rocky Springs, Slocum, Lorman, and Stanton
  around 305 PM CDT.
  Fayette, Hermanville, Pattison, Cranfield, Sibley, Red Lick, and
  Stampley around 310 PM CDT.
  Kingston and Mcnair around 315 PM CDT.
  Blue Hill and Peyton around 320 PM CDT.

Other locations impacted by these storms include Delta and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3153 9201 3246 9113 3246 9097 3242 9096
      3245 9078 3236 9069 3219 9074 3161 9074
      3161 9115 3135 9116 3132 9147 3123 9149
      3123 9157 3113 9163 3104 9157 3109 9172
      3120 9168 3129 9189 3123 9192 3123 9199
TIME...MOT...LOC 1937Z 291DEG 43KT 3239 9112 3147 9198

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Jun 4, 3:04 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
404 PM CDT Tue Jun 4 2024

MSZ042-042145-
Yazoo MS-
404 PM CDT Tue Jun 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN YAZOO COUNTY
THROUGH 445 PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Myrleville, or 8 miles southeast of Yazoo City, moving north at 25
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Yazoo City and Benton around 410 PM CDT.
  Eden around 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3302 9034 3301 9034 3292 9009 3266 9032
      3271 9045 3301 9037 3301 9035 3302 9035
TIME...MOT...LOC 2104Z 196DEG 21KT 3277 9033

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

86
Local storm report, Jun 4, 3:08 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
408 PM CDT Tue Jun 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     Tstm Wnd Dmg     4 WSW Morton            32.34N 89.73W
06/03/2024                   Scott              MS   Amateur Radio

            Tree snapped along Morton Rankin County Line
            Rd.

&&

19
Special weather statement, Jun 4, 3:08 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
408 PM CDT Tue Jun 4 2024

MSZ049-054-055-042200-
Copiah MS-Rankin MS-Simpson MS-
408 PM CDT Tue Jun 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RANKIN...WESTERN
SIMPSON AND EASTERN COPIAH COUNTIES THROUGH 500 PM CDT...

At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockport, or 10 miles east of Hazlehurst, moving north at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Georgetown, Hopewell, and Union around 415 PM CDT.
  Harrisville around 420 PM CDT.
  Whites around 430 PM CDT.
  Star and Piney Woods around 435 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and south central Mississippi.

&&

LAT...LON 3205 9027 3205 9023 3209 9023 3209 9025
      3210 9024 3211 9025 3212 9024 3215 9024
      3210 8988 3175 9010 3176 9013 3173 9019
      3172 9023 3170 9026 3170 9032
TIME...MOT...LOC 2108Z 200DEG 29KT 3182 9022

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Jun 4, 3:33 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
433 PM CDT Tue Jun 4 2024

MSZ061-062-042230-
Lincoln MS-Franklin MS-
433 PM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT LINCOLN AND EASTERN FRANKLIN
COUNTIES THROUGH 530 PM CDT...

At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caseyville to 7 miles southwest of Little
Springs. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Mccall Creek, Caseyville, and Little Springs around 440 PM CDT.
  Center Point, Vaughn, and Loyd Star around 445 PM CDT.
  West Lincoln around 450 PM CDT.
  Brookhaven around 455 PM CDT.
  Bogue Chitto around 505 PM CDT.
  Enterprise around 515 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, south central and southwestern Mississippi.

&&

LAT...LON 3135 9090 3161 9079 3161 9074 3170 9073
      3170 9042 3169 9041 3169 9038 3170 9038
      3170 9028 3171 9025 3135 9025
TIME...MOT...LOC 2132Z 271DEG 23KT 3167 9070 3134 9084

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

EC

The radar

The Jackson/Brandon,MS radar (KDGX), 36 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 2 flash flood, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Hinds

When
June 4, 3:43 PM CST
Where
Hinds County, 0.91 mi SW of Spring Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.170, -90.340

Tree down at the intersection of Flowers Road & Kimbell Road.

Thunderstorm Wind, Hinds

When
June 4, 3:45 PM CST
Where
Hinds County, 2.07 mi N of Nogan
Measured
52 kt (60 mph) estimated gust
Property damage
$150,000
Reported by
Broadcast Media
Coordinates
32.280, -90.220

A tree fell on a home on Will O Wisp Way, resulting in a house fire.

Thunderstorm Wind, Rankin

When
June 4, 3:48 PM CST
Where
Rankin County, 1.17 mi E of Montery
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.180, -90.060

Numerous trees were blown down all along Thomasville Road.

Thunderstorm Wind, Copiah

When
June 4, 3:54 PM CST
Where
Copiah County, 0.69 mi S of Hazlehurst
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.860, -90.400

Sporadic trees reported down across Copiah County.

Flash Flood, Yazoo

When
June 4, 3:55 PM CST to 4:55 PM CST
Where
Yazoo County, 1.84 mi W of Benton to 1.77 mi W of Benton
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
32.834, -90.302

MS Highway 16 was flooded between Mollett Rd and Sunny Lane Rd.

Thunderstorm Wind, Rankin

When
June 4, 3:56 PM CST to 3:59 PM CST
Where
Rankin County, 1.38 mi N of Rice Hill
Measured
63 kt (72 mph) measured gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.290, -90.030

Stop lights were blown down along Hwy 18 at the overpass of Interstate 20, and a tree was blown down into power lines behind Sunline Drive. Scattered tree branches were blown down in the area. A spotter with a portable anemometer measured a peak wind gust of 72 mph near the Crossgates area.

Thunderstorm Wind, Lincoln

When
June 4, 4:09 PM CST
Where
Lincoln County, 0.59 mi E of Brookhaven
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
31.580, -90.440

An estimated 10 to 15 trees were downed within the city limits of Brookhaven.

Thunderstorm Wind, Copiah

When
June 4, 4:10 PM CST
Where
Copiah County, 1.17 mi E of Crystal Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Public
Coordinates
31.980, -90.350

A large wooden light pole was pushed over at a ballfield near the Mississippi Job Corps Center.

Flood, Yazoo

When
June 4, 4:13 PM CST to 5:13 PM CST
Where
Yazoo County, 1.87 mi ESE of Yazoo City to 0.79 mi S of Yazoo City
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
32.840, -90.390

Street flooding was observed in Yazoo City.

Flash Flood, Yazoo

When
June 4, 4:25 PM CST to 5:25 PM CST
Where
Yazoo County, 0.69 mi S of Bentonia
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
32.620, -90.370

The southbound lanes of US 49 were flooded near Big Mound Road.

Thunderstorm Wind, Lincoln

When
June 4, 4:26 PM CST
Where
Lincoln County, 3.03 mi ESE of East Lincoln
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.470, -90.250

Sporadic trees reported down across Lincoln County.

Thunderstorm Wind, Leake

When
June 4, 4:47 PM CST
Where
Leake County, 0.58 mi W of Ofahoma
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.700, -89.710

Trees were down on the Natchez Trace Parkway near mile marker 136.

Thunderstorm Wind, Leake

When
June 4, 4:52 PM CST
Where
Leake County, 3.45 mi S of Conway
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.800, -89.580

Several trees reported down across the county just to the west and north of Carthage.

Thunderstorm Wind, Simpson

When
June 4, 4:59 PM CST
Where
Simpson County, 0.91 mi SE of Shivers
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
31.790, -89.990

Power lines were downed near MS 43 and MS 478.

Thunderstorm Wind, Jefferson Davis

When
June 4, 5:05 PM CST
Where
Jefferson Davis County, 0.59 mi E of Prentiss
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
31.600, -89.870

Trees were blown down in the Prentiss area on Polk Trail, George Deen, Greens Creek, Clem, and Granby roads.

Thunderstorm Wind, Attala

When
June 4, 5:22 PM CST
Where
Attala County, Sallis
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.020, -89.770

A tree was down on Highway 429 in Sallis.

Thunderstorm Wind, Simpson

When
June 4, 5:25 PM CST
Where
Simpson County, 3.5 mi N of Saratoga
Measured
61 kt (70 mph) estimated gust
Deaths
1 direct, 0 indirect
Property damage
$500,000
Reported by
Broadcast Media
Coordinates
31.870, -89.660

A 55-foot tall mobile oil well tower was blown over near MS Highway 28 and Mangum Garner Road. A 24-year old male worker on the tower died when the tower blew over.

Thunderstorm Wind, Attala

When
June 4, 5:28 PM CST
Where
Attala County, 1.8 mi NW of Kosciusko
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.070, -89.600

A tree was down on Highway 12 west and County Road 5131 in Kosciusko.

Thunderstorm Wind, Smith

When
June 4, 5:32 PM CST
Where
Smith County, 1.17 mi W of Mize
Measured
60 kt (69 mph) estimated gust
Property damage
$12,000
Reported by
NWS Storm Survey
Coordinates
31.870, -89.570

Trees were blown down across Highway 28 near the intersection of CR 64, and a power pole was snapped.

Thunderstorm Wind, Covington

When
June 4, 5:33 PM CST
Where
Covington County, 3.59 mi NE of Smith
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.780, -89.520

Five trees were downed in the northeast part of Covington County.

Thunderstorm Wind, Covington

When
June 4, 5:40 PM CST
Where
Covington County, 0.69 mi N of Seminary
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
31.560, -89.500

Trees were downed in Seminary.

Thunderstorm Wind, Marion

When
June 4, 5:43 PM CST
Where
Marion County, 0.59 mi W of Columbia
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
31.250, -89.840

Numerous trees reported down across numerous roads in Marion County.

Thunderstorm Wind, Lamar

When
June 4, 5:45 PM CST
Where
Lamar County, 0.59 mi E of Baxterville
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
31.080, -89.590

An awning was torn off at Baxterville School, and a roof was blown off of an on-campus storage building.

Thunderstorm Wind, Forrest

When
June 4, 5:50 PM CST
Where
Forrest County, 0.91 mi NE of Carnes
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
30.990, -89.260

Numerous trees were blown down across southern Forrest County.

Thunderstorm Wind, Forrest

When
June 4, 6:05 PM CST
Where
Forrest County, 1.82 mi SW of Petal
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.330, -89.290

Numerous trees were blown down within the Hattiesburg city limits.

Thunderstorm Wind, Clarke

When
June 4, 6:56 PM CST
Where
Clarke County, 0.91 mi NE of Stonewall
Measured
45 kt (52 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
32.140, -88.790

A tree was downed on power lines along Estelle Ave.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Simpson2024-06-0424MaleHeavy Equipment/ConstructionDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2024Every state in 2024This day in weather historyWarnings in Mississippi, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191604, 1191606, 1191608, 1191611, 1191612, 1191614, 1191620, 1191621, 1191626, 1191630, 1191634, 1191636, 1191638, 1191639, 1191641, 1191646, 1191647, 1191651, 1191650, 1191653, 1191655, 1191658, 1191661, 1191664, 1191666, 1191668.